Alert archive / Oklahoma / Tornado Warnings in 2006
Tornado Warning 12, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Mar 12, 2006, 8:21 PM CST for Wagoner County, Oklahoma. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2006, 8:21 PM CST (02:21 UTC)
- Expired
- Mar 12, 2006, 9:05 PM CST
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Wagoner County, OK
The radar
The Tulsa radar (KINX), 19 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 8:29 PM CST | HAIL 0.75 | 11 Ne Coweta, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 12:46 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 2.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4682 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KTSA 130220 TORTSA OKC145-130315- /O.NEW.KTSA.TO.W.0012.060313T0221Z-060313T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TULSA OK 821 PM CST SUN MAR 12 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * TORNADO WARNING FOR... WAGONER COUNTY IN NORTHEAST OKLAHOMA * UNTIL 915 PM CST * AT 816 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS STORM WAS LOCATED NEAR COWETA...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. NIGHTTIME TORNADOES ARE ESPECIALLY DANGEROUS - TAKE COVER NOW IF YOU WAIT UNTIL YOU SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE LAT...LON 3600 9574 3590 9574 3606 9521 3609 9559 $$
3 follow-up statements
000 WWUS54 KTSA 130232 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 832 PM CST SUN MAR 12 2006 OKC145-130315- /O.CON.KTSA.TO.W.0012.000000T0000Z-060313T0315Z/ WAGONER OK- 832 PM CST SUN MAR 12 2006 ...A TORNADO WARNING CONTINUES UNTIL 915 PM CST FOR WAGONER COUNTY... AT 829 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS STORM WAS LOCATED OVER WAGONER COUNTY...MOVING NORTHEAST AT 50 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. NIGHTTIME TORNADOES ARE ESPECIALLY DANGEROUS - TAKE COVER NOW IF YOU WAIT UNTIL YOU SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE LAT...LON 3606 9565 3597 9553 3606 9521 3609 9559 $$
000 WWUS54 KTSA 130250 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 850 PM CST SUN MAR 12 2006 OKC145-130315- /O.CON.KTSA.TO.W.0012.000000T0000Z-060313T0315Z/ WAGONER OK- 850 PM CST SUN MAR 12 2006 ...A TORNADO WARNING CONTINUES UNTIL 915 PM CST FOR WAGONER COUNTY... AT 846 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS STORM WAS LOCATED OVER WAGONER COUNTY...MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS LAT...LON 3606 9546 3596 9530 3606 9521 $$
000 WWUS54 KTSA 130305 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 905 PM CST SUN MAR 12 2006 OKC145-130315- /O.CAN.KTSA.TO.W.0012.000000T0000Z-060313T0315Z/ WAGONER OK- 905 PM CST SUN MAR 12 2006 ...THE TORNADO WARNING FOR WAGONER COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE TORNADO WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM. LAT...LON 3606 9546 3596 9530 3606 9521 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Mar 12, 8:17 PM CST, 4 minutes earlier.
Area forecast discussion, Mar 12, 8:17 PM CST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 817 PM CST SUN MAR 12 2006 .MESOSCALE UPDATE... TWO SUPERCELLS CONTINUE TO TRACK ACROSS NORTHEAST OKLAHOMA...ONE EXITING ROGERS COUNTY...THE OTHER IN WESTERN WAGONER COUNTY. BOTH STORMS HAVE BEEN LOW-PRECIP TYPE STORMS AND HAVE BEEN UNDERGOING SPLITS AND THE NORTHERN SUPERCELL HAS BEEN IMPACTED BY PREVIOUS LEFT SPLIT CELLS. THE STORMS ARE MOVING INTO THE 850 MB MOISTURE AXIS AND SEEM TO BE TRYING TO TREND TO A MORE CLASSIC LOOK. WIND PROFILES REMAIN VERY FAVORABLE FOR TORNADIC SUPERCELLS AHEAD OF THE STORMS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Mar 12, 12:05 PM CST, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1205 PM CST SUN MAR 12 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1205 PM CST SUN MAR 12 2006 ...A SEVERE WEATHER OUTBREAK IS EXPECTED THIS AFTERNOON AND EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. AREA AT GREATEST RISK...NORTHWEST AND WEST CENTRAL ARKANSAS. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. AREA AT GREATEST RISK...NORTHWEST AND WEST CENTRAL ARKANSAS. FIRE WEATHER DANGER. RISK...SIGNIFICANT...SPREADINDEX=64. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE THIS MORNING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. DISCUSSION... A DRY LINE WAS LOCATED FROM EASTERN KANSAS INTO CENTRAL OKLAHOMA. STRONG THUNDERSTORMS WERE ALREADY DEVELOPING ALONG THE BOUNDARY EARLY THIS AFTERNOON. WITH CAPES ON THE ORDER OF 2500 J/KG AND HELICITIES IN THE RANGE OF 200 M2/S2...SUPERCELLS WITH THE POTENTIAL TO PRODUCE LARGE HAIL AND TORNADOES ARE EXPECTED TO MOVE ACROSS MUCH OF THE AREA THIS AFTERNOON AND THIS EVENING. ONCE STORMS DEVELOP...THEY WILL RACE TO THE NORTHEAST AT 40 TO 50 MILES AN HOUR. GIVEN THE WARM TEMPERATURES...STRONG SOUTH WINDS AND DRY VEGETATION FIRE WEATHER WILL ALSO BE A CONCERN TODAY. THE MOST DANGEROUS AREA FOR FIRES WILL BE NORTHEAST OKLAHOMA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...VERY HIGH FIRE WEATHER POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A COLD FRONT WILL HAVE PASSED THROUGH THE AREA BY MONDAY MORNING. HIGH PRESSURE WILL PUSH INTO THE AREA AND REMAIN AT LEAST THROUGH THE MIDDLE OF THE UPCOMING WEEK. FIRE WEATHER WILL REMAIN A CONCERN WITH THE MOST LIKELY BAD DAY BEING MONDAY WITH THE NORTH WINDS AND LOWER HUMIDITIES FOUND BEHIND THE FRONT. THUNDERSTORMS RETURN TO THE FORECAST DUE TO RETURN FLOW OF WARM AND MOIST AIR. THE THUNDERSTORMS ENTER THE FORECAST AGAIN NEXT WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Mar 12, 7:39 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
739 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL TULSA 36.13N 95.92W
03/12/2006 E1.00 INCH TULSA OK PUBLIC
29TH AND PEORIA
&&
JDSLocal storm report, Mar 12, 8:00 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
800 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL 3 E OWASSO 36.27N 95.80W
03/12/2006 E1.00 INCH ROGERS OK PUBLIC
&&
JDSLocal storm report, Mar 12, 8:03 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
803 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL 5 W CLAREMORE 36.31N 95.71W
03/12/2006 E0.75 INCH ROGERS OK PUBLIC
&&
SFPLocal storm report, Mar 12, 8:09 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
809 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL CHELSEA 36.54N 95.43W
03/12/2006 E0.75 INCH ROGERS OK AMATEUR RADIO
&&
SFPLocal storm report, Mar 12, 8:12 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
812 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL CHELSEA 36.54N 95.43W
03/12/2006 M1.00 INCH ROGERS OK AMATEUR RADIO
&&
JDSLocal storm report, Mar 12, 8:17 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
817 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST 5 W PRYOR 36.31N 95.41W
03/12/2006 E60 MPH MAYES OK EMERGENCY MNGR
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 6:24 PM CST | Severe Thunderstorm Warning | TSA | Nowata, Washington | 36 min |
| Mar 12, 6:39 PM CST | Severe Thunderstorm Warning | TSA | Okfuskee | 51 min |
| Mar 12, 6:47 PM CST | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 58 min |
| Mar 12, 6:55 PM CST | Severe Thunderstorm Warning | TSA | Nowata, Washington | 50 min |
| Mar 12, 6:56 PM CST | Severe Thunderstorm Warning | TSA | Osage | 49 min |
| Mar 12, 7:06 PM CST | Tornado Warning | TSA | Nowata | 24 min |
| Mar 12, 7:15 PM CST | Severe Thunderstorm Warning | TSA | Rogers | 60 min |
| Mar 12, 7:16 PM CST | Severe Thunderstorm Warning | TSA | Okmulgee | 59 min |
| Mar 12, 7:24 PM CST | Tornado Warning | TSA | Nowata | 36 min |
| Mar 12, 7:35 PM CST | Severe Thunderstorm Warning | TSA | Wagoner | 70 min |
| Mar 12, 7:39 PM CST | Severe Thunderstorm Warning | TSA | Tulsa | 35 min |
| Mar 12, 7:41 PM CST | Severe Thunderstorm Warning | TSA | Creek | 12 min |
| Mar 12, 7:46 PM CST | Severe Thunderstorm Warning | TSA | Craig | 59 min |
| Mar 12, 7:57 PM CST | Severe Thunderstorm Warning | TSA | Mayes | 63 min |
| Mar 12, 8:07 PM CST | Severe Thunderstorm Warning | TSA | Rogers | 53 min |
| Mar 12, 8:21 PM CST | Tornado Warning | TSA | Craig, Mayes | 24 min |
| Mar 12, 8:27 PM CST | Tornado Warning | TSA | Rogers | 22 min |
| Mar 12, 8:33 PM CST | Severe Thunderstorm Warning | TSA | Ottawa | 57 min |
| Mar 12, 8:40 PM CST | Tornado Warning | TSA | Delaware | 50 min |
| Mar 12, 8:41 PM CST | Tornado Warning | TSA | Craig | 14 min |
| Mar 12, 8:41 PM CST | Tornado Warning | TSA | Mayes | 49 min |
| Mar 12, 8:46 PM CST | Tornado Warning | TSA | Cherokee | 59 min |
| Mar 12, 8:59 PM CST | Tornado Warning | TSA | Ottawa | 22 min |
| Mar 12, 9:15 PM CST | Tornado Warning | TSA | Adair | 29 min |
| Mar 12, 9:22 PM CST | Tornado Warning | TSA | Delaware | 33 min |
| Mar 12, 10:32 PM CST | Severe Thunderstorm Warning | TSA | Craig, Nowata | 44 min |
| Mar 12, 10:50 PM CST | Severe Thunderstorm Warning | TSA | Ottawa | 39 min |
| Mar 12, 11:04 PM CST | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 56 min |
| Mar 12, 11:26 PM CST | Severe Thunderstorm Warning | TSA | Craig | 34 min |
| Mar 12, 11:31 PM CST | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 59 min |
| Mar 12, 11:57 PM CST | Severe Thunderstorm Warning | TSA | Adair | 63 min |
| Mar 13, 12:21 AM CST | Severe Thunderstorm Warning | TSA | Haskell | 54 min |
| Mar 13, 12:23 AM CST | Severe Thunderstorm Warning | TSA | Muskogee | 16 min |
| Mar 13, 12:34 AM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 71 min |
| Mar 13, 12:51 AM CST | Severe Thunderstorm Warning | TSA | Adair | 27 min |
| Mar 13, 12:54 AM CST | Severe Thunderstorm Warning | TSA | LeFlore | 81 min |
| Mar 13, 12:58 AM CST | Severe Thunderstorm Warning | TSA | Pushmataha | 77 min |
| Mar 13, 2:13 AM CST | Severe Thunderstorm Warning | TSA | LeFlore | 31 min |
Nearby
Tornado Warnings in Oklahoma, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.